MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER
Catalog Number 1601-38
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the device for evaluation and we were able to confirm the reported incident.We found a leak at the hub joint.This defect would not cause or contribute to a death or serious injury if the malfunction was to recur.However, during our evaluation, we observed the balloon in this catheter inflated partially but was unable to deflate when the plunger of the syringe was pulled.So, we are providing this report as this malfunction can cause or contribute to a serious injury if the issue was to recur had it been used in a patient.We found a glue like particle inside the catheter that prevented the saline from exiting the balloon.As a result, the balloon could not deflate.The patient's vascular rate would never be exposed to this particle since it was contained inside the lumen of the catheter.We could not conclusively determine the source of this particle.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of similar nature for devices from this lot.Therefore, we believe that it was an isolated incident.Device was not used in the patient.
 
Event or Problem Description
The initial report received from the surgeon stated that the hub joint was leaking during pre-use check.During our evaluation, we observed that the balloon inflated partially but failed to deflate.

Brand Name
SINGLE LUMEN EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key7899713
Report Number1220948-2018-00071
Device Sequence Number11133928
Product Code DXE
UDI-Device Identifier00840663100477
UDI-Public00840663100477
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2023
Device Catalogue Number1601-38
Device Lot NumberSLC4332
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2018
Initial Report FDA Received Date09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1